MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported during the aneurysm embolization procedure, the subject device coil was delivered into the posterior communicating artery (pcom) aneurysm of the left side and detached normally.When withdrew the delivery guidewire, the operator found that the subject coil was not detached completely.The distal part of the subject coil was in the aneurysm and the proximal part was in microcatheter.The operator tried to push the subject coil again but found the delivery wire and the subject coil was separated.Therefore, the operator withdrew the delivery wire and prepared to advance a wire to help to push the subject coil, but after several tries the coil couldn't be filled so finally withdrew it together with the microcatheter and finished the procedure.According to the physician that the subject coil was stretched so it couldn¿t be detached completely.There were no reported clinical consequences to the patient.
 
Event or Problem Description
It was reported during the aneurysm embolization procedure, the subject device coil was delivered into the posterior communicating artery (pcom) aneurysm of the left side and detached normally.When withdrew the delivery guidewire, the operator found that the subject coil was not detached completely.The distal part of the subject coil was in the aneurysm and the proximal part was in microcatheter.The operator tried to push the subject coil again but found the delivery wire and the subject coil was separated.Therefore, the operator withdrew the delivery wire and prepared to advance a wire to help to push the subject coil, but after several tries the coil couldn't be filled so finally withdrew it together with the micorcatheter and finished the procedure.According to the physician that the subject coil was stretched so it couldn¿t be detached completely.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.D10/h3 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned protruding from the microcatheter.The coil delivery wire was not returned.During analysis, the main coil was removed from the catheter, measured and was within specification.The main coil appeared to be stretched and manually detached as the detachment zone was present.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the clinical procedure.An assignable cause of procedural factors will be assigned to the reported ¿main coil prematurely detached/separated during use', ¿main coil stretched' and ' device difficulty engaging target vessel' as well as the analyzed ¿main coil prematurely detached/separated inside patient' and ¿main coil stretched' as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.The reported 'coil delivery wire broken/fractured during use' cannot be confirmed as the delivery wire was not returned.An assignable cause of not confirmed has been assigned to ¿coil delivery wire broken/fractured during use'.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10075480
Report Number3008881809-2020-00152
Device Sequence Number2916217
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number21733405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 PRE-SHAPED 45 (STRYKER); SYNCHRO (STRYKER)